MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY TETRASPOT LASER PROBE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000237
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during installation an ophthalmic laser probe would not fit into the cannula.The procedure was completed with a new laser probe.Patient harm was not reported.Additional information was requested.
 
Additional Manufacturer Narrative
A non-conformance based review of the batch/lot/serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot/batch/serial number was performed.No similar complaints were reported for the product lot/batch/serial under investigation.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.No sample has been received at the manufacturing site for testing; therefore, the customer reported event cannot be confirmed.Based on the information obtained, the root cause of the reported event is inconclusive.The root cause of the reported event is inconclusive.Therefore, no further actions will be pursued at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Receipt of complaint sample or additional information pertinent to this complaint will result in re-evaluation of the complaint investigation.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TETRASPOT LASER PROBE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22736995
Report Number2028159-2025-01164
Device Sequence Number15729256
Product Code HQC
UDI-Device Identifier00380650002372
UDI-Public(01)00380650002372(17)270225(11)250325(10)17APPN
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000237
Device Lot Number17APPN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date12/05/2025
Date Device Manufactured03/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown